Texas, 2005Flash Flooding in Texas, August 5, 2005
August 5, 2005 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 5, 2:17 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 5, 2:17 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT FRI AUG 5 2005
.DISCUSSION...
SLOW MOVING CONVECTION CONTINUING NEAR THE SURFACE BOUNDARY ACROSS
THE WESTERN/SOUTHERN CWA FROM THIS MORNING. THESE STORMS WILL CONTINUE
INTO THE EVENING HOURS ACROSS THE SOUTH AND WESTERN COUNTIES ALONG
THIS NEARLY STATIONARY BOUNDARY. COULD ALSO SEE ISOLD REDEVELOPMENT
BACK TO THE NORTH AS CLOUDS DISSIPATE AND AMS RECOVERS FROM THIS
MORNINGS STORMS. AGAIN THE SLOW MOVING NATURE OF THESE STORMS DUE
TO WEAK STEERING WINDS WILL RESULT IN LOCALLY HEAVY RAINFALL AND
WILL LEAVE MENTION OF TRW+ IN FOR THE EVENING HOURS. STILL DO NOT
FEEL FLASH FLOOD WATCH NEEDED AS COVERAGE WILL BE MORE LOCALIZED
AND DURATION 4 HOURS OR LESS...AND AREAS THAT HAVE RECENTLY RECEIVED
HEAVY RAINS ARE SPOTTY ACROSS THE CWA.
OTHERWISE NOT MUCH CHANGE THRU THE WEEKEND AND INTO NEXT WEEK WITH
S TX REMAINDER IN WEAK MID/UPPER LEVEL FLOW...AND RAIN CHCS TO
REMAIN ABOVE NORMAL. THE UPPER RIDGE WILL GENERALLY BE OVER THE
4-CORNERS REGION WITH SUFFICIENT MOISTURE IN PLACE TO WARRANT SLGT
CHC OR LOW CHC POPS THRU THE FORECAST PERIOD. HIGHER POPS LIKELY
DAY TO DAY DEPENDING ON ANY BOUNDARIES TO HELP FOCUS
CONVECTION...AND FOR NOW HAVE LOWERED BY 10-20% THE HIGH 50% PLUS
POPS GENERATED BY THE GFS MOS BEYOND THE 2ND PERIOD...AS MUCH WILL
DEPEND ON SUBTLE FEATURES NOT LIKELY HANDLED WELL BY MODELS
BEYOND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 95 75 92 / 30 40 30 50
AUSTIN BERGSTROM INTL AIRPORT 72 95 72 89 / 30 40 30 50
DEL RIO INTL AIRPORT 75 94 76 96 / 50 30 30 30
SAN ANTONIO INTL AIRPORT 75 93 75 91 / 40 40 30 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01/25
Hazardous weather outlook, Aug 5, 4:20 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 AM CDT FRI AUG 5 2005
TXZ171>173-183>194-202>209-217>225-228-061000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
520 AM CDT FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT.
THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND
URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR
STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN
BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE
LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Gonzales
- When
- August 5, 4:30 PM CST to 7:00 PM CST
- Where
- Gonzales County, Waelder
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.700, -97.300
Thunderstorms in northeastern Gonzales County near the Fayette County line produced general 1 to 2 inch rain totals with up to 4 inches falling near Waelder. Flash flooding developed in the late afternoon and continued into the early evening. Officials reported that SH97 and FM1115 were closed due to high water.
Flash Flood, Fayette
- When
- August 5, 5:00 PM CST to 7:00 PM CST
- Where
- Fayette County, Ledbetter
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.150, -96.800
Thunderstorms in northeast Fayette County produced up to 3 inches of rain near Ledbetter, near the Washington County line. Flash flooding began in the early evening, ending by mid evening. FM1291 was closed near Ledbetter due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469355, 5469356.